Hail, Green
- When
- June 2, 2:59 PM EST
- Where
- Green County, 5 mi N of Exie
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.233, -85.533
4 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Jun 2, 1:30 PM EST, 1 hour 29 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 230 PM EDT WED JUN 2 2004 .SHORT TERM:(TONIGHT THROUGH SATURDAY EVENING). 500 MB COLD AIR POOL FINALLY EXTING REGION TONIGHT. THAT COUPLED WITH THE STEADY ESEWRD MVMNT OF WK CDFNT ACROSS FA TODAY...(ITS CURRENTLY ALONG NE TO SW LINE ACROS NRN HAF OF FA)...LOWERING DEWPOINTS FROM THE 60S INTO THE LOWER TO MID 50S WILL HELP STABALIZE ATMOS AND SHOULD LEAD TO END OF TRW THREAT THIS EVENING ACROSS NW HALF OF FA AND DURING THE NIGHT ACROSS THE SE. DRY AND PLEASANT WX ON THURSDAY THROUGH SATURDAY. THERE IS A MINOR PROBLEM IN DEALING WI DIMINISHING COOL AIR CLOUD MASS DRIFTING SEWRD ACRSS MUCH OF FA LATER TONIGHT INTO THURSDAY. NO SHOWER THREAT THOUGH..SINCE THE COLD AIR ALOFT WITH HAVE COMPLETELY EXITED THE REGION. EXCEPT FOR MODIFICATIONS TONIGHT...PREVIOUS FCST TRENDS FOR THURSDAY THROUGH SATURDAY LOOK QUITE GOOD...SO NO CHANGES NEEDED. IN THE EXTENDED... (SATURDAY NIGHT THROUGH WEDNESDAY) THE EXTENDED PERIOD WILL FEATURE A GENERAL TRANSITION IN THE UPPER AIR PATTERN ACROSS THE CONUS. A BROAD SHALLOW TROUGH OVER THE UPPER OHIO VALLEY WILL FLATTEN AS HEIGHTS RISE ACROSS THE CENTRAL PLAINS AND LOWER MISSISSIPPI VALLEY. THE HIGH PRESSURE RIDGE THAT WILL HAVE BROUGHT PLEASANT WEATHER AND LOW DEWPOINTS FRIDAY AND SATURDAY TO THE REGION WILL MOVE EAST...ALLOWING A WARMUP TO SUMMER-LIKE TEMPERATURES AND ADDITIONAL HUMIDITY BEGINNING SUNDAY. WITH THIS TRANSITION TO A MORE ZONAL FLOW...WEAK LOW PRESSURE MAY DEVELOP ON A FRONT THAT MAY STALL ALONG/NORTH OF THE OHIO RIVER SUNDAY AFTERNOON. WITH THE PRESENCE OF THIS BOUNDARY AND THE WEAK DISTURBANCE...WILL INTRODUCE CONVECTION CHANCES SUNDAY AFTERNOON. AS THIS LOW MOVES NORTHEAST WARM HUMID AIR AND THE REMMENTS OF THIS FRONTAL BOUNDARY WILL REMAIN...KEEPING AT LEAST A CHANCE OF THUNDERSTORMS THROUGH WED && .LMK WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1000 AM EDT WED JUN 2 2004 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-030800- ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY- BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK IN-CLARK KY- CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY- FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY- HANCOCK KY-HARDIN KY-HARRISON IN-HARRISON KY-HART KY-HENRY KY- JEFFERSON IN-JEFFERSON KY-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY- MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALFE KY-MONROE KY- NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN- RUSSELL KY-SCOTT IN-SCOTT KY-SHELBY KY-SIMPSON KY-SPENCER KY- TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON IN-WASHINGTON KY- WOODFORD KY- INCLUDING THE CITIES OF...BARDSTOWN...BOWLING GREEN... CAMPBELLSVILLE...COLUMBIA...CORYDON...CYNTHIANA...DANVILLE... ELIZABETHTOWN...FRANKFORT...FRANKLIN...GLASGOW...HARDINSBURG... HARRODSBURG...JASPER...LEITCHFIELD...LEXINGTON...LOUISVILLE... NEW ALBANY...RICHMOND...RUSSELLVILLE...SHELBYVILLE...STANFORD... VERSAILLES...WINCHESTER 1000 AM EDT (900 AM CDT) WED JUN 2 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TODAY AND TONIGHT. A WEAK FRONT LOCATED ACROSS CENTRAL KENTUCKY WILL BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT TODAY AND TONIGHT. SOME OF THE STORMS WILL HAVE THE POTENTIAL FOR GUSTY WINDS AND LARGE HAIL. FOR THAT REASON THE STORM PREDICTION CENTER HAS INDICATE THAT A SLIGHT RISK FOR SEVERE STORMS EXISTS ACROSS SOUTH CENTRAL AND EAST CENTRAL KENTUCKY GENERALLY SOUTH AND EAST OF A LINE FROM CINCINNATI TO HOPKINSVILLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED SUNDAY THROUGH TUESDAY. AT THE PRESENT TIME THESE STORMS DO NOT LOOK TO BE OF A SEVERE NATURE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. JSD
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
308 PM EDT WED JUN 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1020 PM TSTM WND DMG BEAVER DAM 37.41N 86.88W
06/01/2004 OHIO KY EMERGENCY MNGR
TREE FELL ON HOUSE. OTHER TREES AND LIMBS BLOCKED SEVERAL
ROADS AROUND BEAVER DAM
1201 AM HAIL 7 SE BROWNSVILLE 37.12N 86.17W
06/02/2004 0.88 INCH EDMONSON KY PUBLIC
NICKLE SIZED HAIL FELL IN CHALYBEATE.
1225 AM TSTM WND DMG EDMONTON 36.98N 85.62W
06/02/2004 METCALFE KY EMERGENCY MNGR
2 TREES DOWNED NEAR EDMONTON. SEVERAL OTHERS DOWNED
COUNTYWIDE.
&&
JSDSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 322 PM EDT WED JUN 2 2004 KYZ036-037-041>043-048-049-057-022030- BOURBON KY-CLARK KY-FAYETTE KY-HARRISON KY-JESSAMINE KY-MADISON KY- NICHOLAS KY-SCOTT KY- INCLUDING THE CITIES OF...CYNTHIANA...LEXINGTON...RICHMOND... WINCHESTER 322 PM EDT WED JUN 2 2004 A COUPLE STRONG THUNDERSTORMS WILL MOVE OVER PARTS OF THE BLUEGRASS REGION THROUGH 430 PM EDT. THESE STORMS WILL BE CAPABLE OF PRODUCING HAIL TO PEA OR MARBLE SIZE, HEAVY RAINS, GUSTY WINDS OF 30 TO 40 MPH, AND OCCASIONAL CLOUD TO GROUND LIGHTNING. GIVEN HOW WET THE GROUND IS, GUSTY WINDS NEAR THESE STORMS COULD CAUSE SOME WEAKLY ROOTED TREES TO FALL. THE STOMS ARE MOVING TO THE EAST AT 30 MPH. XXV
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 322 PM EDT WED JUN 2 2004 KYZ036-037-041>043-048-049-057-022030- BOURBON KY-CLARK KY-FAYETTE KY-HARRISON KY-JESSAMINE KY-MADISON KY- NICHOLAS KY-SCOTT KY- INCLUDING THE CITIES OF...CYNTHIANA...LEXINGTON...RICHMOND... WINCHESTER 322 PM EDT WED JUN 2 2004 A COUPLE STRONG THUNDERSTORMS WILL MOVE OVER PARTS OF THE BLUEGRASS REGION THROUGH 430 PM EDT. THESE STORMS WILL BE CAPABLE OF PRODUCING HAIL TO PEA OR MARBLE SIZE, HEAVY RAINS, GUSTY WINDS OF 30 TO 40 MPH, AND OCCASIONAL CLOUD TO GROUND LIGHTNING. GIVEN HOW WET THE GROUND IS, GUSTY WINDS NEAR THESE STORMS COULD CAUSE SOME WEAKLY ROOTED TREES TO FALL. THE STORMS ARE MOVING TO THE EAST AT 30 MPH. XXV
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 340 PM EDT WED JUN 2 2004 KYZ036-037-040>043-046>049-054>057-063>067-070>078-081-082-022100- ADAIR KY-ALLEN KY-BARREN KY-BOURBON KY-BOYLE KY-CASEY KY-CLARK KY- CLINTON KY-CUMBERLAND KY-FAYETTE KY-GARRARD KY-GREEN KY-HARRISON KY- HART KY-JESSAMINE KY-LINCOLN KY-LOGAN KY-MADISON KY-MARION KY- MERCER KY-METCALFE KY-MONROE KY-NICHOLAS KY-RUSSELL KY-SCOTT KY- SIMPSON KY-TAYLOR KY-WARREN KY-WASHINGTON KY-WOODFORD KY- INCLUDING THE CITIES OF...BOWLING GREEN...CAMPBELLSVILLE... COLUMBIA...CYNTHIANA...DANVILLE...FRANKLIN...GLASGOW...HARRODSBURG... LEXINGTON...RICHMOND...RUSSELLVILLE...STANFORD...VERSAILLES... WINCHESTER 340 PM EDT (240 PM CDT) WED JUN 2 2004 A COUPLE STRONG THUNDERSTORMS WILL MOVE OVER PARTS OF THE BLUEGRASS REGION AND SOUTH CENTRAL KENTUCKY THROUGH 5 PM EDT (4 PM CDT). THESE STORMS WILL BE CAPABLE OF PRODUCING HAIL TO PEA OR MARBLE SIZE, HEAVY RAINS, GUSTY WINDS OF 30 TO 40 MPH, AND OCCASIONAL CLOUD TO GROUND LIGHTNING. GIVEN HOW WET THE GROUND IS, GUSTY WINDS NEAR THESE STORMS COULD CAUSE SOME WEAKLY ROOTED TREES TO FALL. THE STORMS ARE MOVING TO THE EAST AT 30 MPH, AND WILL LIKELY PASS NEAR CAMPBELLSVILLE, COLUMBIA, GREENSBURG, PARIS, AND WINCHESTER. XXV
The Louisville radar (KLVX), 90 km away, was scanning. The volume nearest the first event began at 19:59 UTC.
4 hail. Local standard time, as filed.
Hail up to the size of a quarter fell in many locations near the Green River Lake. The largest hail was reported near the Smith Ridge Marina on Green River Lake.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2004Every state in 2004This day in weather historyWarnings in Kentucky, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5406787, 5406788, 5406789, 5406790.